Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 22, NWS Melbourne, FL

June 4, 2006Saint Lucie County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 4, 2006, 2:56 PM EDT for Saint Lucie County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2006, 2:56 PM EDT (18:56 UTC)
Expired
Jun 4, 2006, 3:30 PM EDT
In force
34 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2006-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1816 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2006-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1816 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 041856
SVRMLB
FLC111-041930-
/O.NEW.KMLB.SV.W.0022.060604T1856Z-060604T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
256 PM EDT SUN JUN 4 2006

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ST. LUCIE COUNTY IN FLORIDA
  THIS INCLUDES THE CITIES OF...WHITE CITY...SAINT LUCIE NUCLEAR
  PLANT...FORT PIERCE INLET...FORT PIERCE

* UNTIL 330 PM EDT

* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS   
STORM WAS LOCATED WAS 7 MILES FORT PIERCE. THIS STORM WAS DRIFTING 
TO EAST AT 5 TO 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT PIERCE AND FORT PIERCE INLET BY 330 PM EDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2745 8040 2728 8034 2733 8004 2758 8014

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:00 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 4, 2:00 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
200 PM EDT SUN JUN 4 2006

.DISCUSSION...

...A FEW STRONG STORMS POSSIBLE DURING THE LATE AFTERNOON AND EARLY
EVENING...

CURRENTLY...TWO MAIN AREAS OF CONVECTION DEVELOPING EARLY THIS
AFTERNOON ACROSS NORTHERN FORECAST AREA FROM LAKE/SEMINOLE/VOLUSIA
COUNTIES AND ALSO ACROSS FAR SRN SECTIONS AROUND LAKE OKEECHOBEE.
WESTERLY STEERING FLOW IS BRING ACTIVITY EASTWARD AROUND 15 MPH.
STILL LOOKING FOR SOME LATE AFTERNOON STRONG TO PULSE SEVERE STORMS
WITH POSSIBILITY FOR SMALL HAIL AND DOWNBURST WINDS. PRIMED AREA FOR
LATE AFTERNOON CONVECTION LOOKS TO CENTRAL CWA WHERE THUNDERSTORM
OUTFLOW BOUNDARIES AND THE SLOW MOVING EAST COAST SEA BREEZE SHOULD
GENERATE ADDITIONAL STORMS DURING THE LATE AFTERNOON IN AREA WHERE
SFC HEATING AND RESULTANT CAPE IS MAXIMIZED.

FOR THE OVERNIGHT...EXPECT MOST EVENING STORMS ACROSS THE ERN HALF
OF THE CWA...AND THEN MOVING OFF THE EAST COAST BY THE LATE EVENING
HOURS. SKIES WILL BECOME PTLY CLDY WITH LOWS AROUND 70 DEGS.

MON-WED...
AXIS OF UPPER TOUGH WILL PASS OVER THE REGION ON MON TO BE PRECEDED
BY PASSAGE OF FRONTAL TROUGH. PRESENCE OF TROUGH AND LINGERING
MOISTURE WILL PRODUCE MAINLY ISOLATED SHOWERS AND THUNDER WITH
FAVORED EAST COAST LOCATIONS DUE TO STEERING WINDS AND SEA BREEZE
INTERACTION. TREND WILL BE FOR INCREASINGLY DRIER AIRMASS LATER IN
THE DAY AS WINDS VEER TO NLY COMPONENT ALOFT.

PATTERN OVER THE CONUS WILL UNDERGO CONTINUED AMPLIFICATION WITH
CUTOFF LOW EVOLVING FROM DEEP TROUGH OVER THE ATLC SEABOARD TUE/WED.
NAM/GFS MORE BULLISH ON SOUTHWARD PROGRESSION OF FEATURE IN LATEST
RUNS AND NW FLOW WL LIKELY ENVELOPE THE STATE IN A DRY SECTOR EARLY
IN THE WEEK AND THROUGH WED. ONLY MENTIONABLE PRECIP WILL DEVELOP
OVER THE MARINE AREA.

THU-SUN...
CONTINUATION OF AMPLIFIED PATN OVER THE STATES WITH MEAN TROUGH
EXTENDING FROM THE EASTERN SEA BOARD TO THE GULF. HIGHER MOISTURE
INITIALLY SOUTH OF THE STATE IS SHOWING A RETURN BACK TO THE AREA
FROM THU ONWARD. WEAK PRESSURE PATTERN WL LEND ITSELF TO A SEA
BREEZE REGIME WITH SUITABLE MOISTURE TO ALLOW FOR STEADILY
INCREASING RAIN COVERAGE LATE IN THE WEEK. WILL CONSERVATIVELY TREND
POPS HIGHER TOWARD THE WEEKEND...BUT WOULD PREFER A BETTER SIGNAL
FOR CLIMO (SCT COVERAGE) THAN WHAT IS PRESENTLY ADVERTISED.

&&

.MARINE...SCATTERED STRONG STORMS WILL MOVE ACROSS THE INTRACOASTAL
AND NEARSHORE ATLANTIC WATERS LATER THIS EVENING. WIND WAVES OF 1 TO
3 FT WILL PREVAIL THROUGH THE FORESEEABLE FUTURE. HIGHER WINDS AND
SEAS NEAR STORMS OVER THE MARINE AREA. HIGHEST WINDS WL BE NEAR THE
COAST DURING AFTERNOON SEA BREEZE ACTIVITY.

&&

.AVIATION...SCATTERED AFTERNOON/EARLY EVENING TSTMS EXPECTED TO
CONTINUE WITH STRONGEST ACTIVITY LIKELY IN KMLB-KFPR CORRIDOR WITH
ADDITIONAL TSTM DEVELOPMENT LATER THIS AFTERNOON. EXPECT CONDS TO
BECOME VFR 03-05Z WITH SOME MVFR FOG POSSIBLE LATE TONIGHT AT AREA
TERMINALS.

&&

.FIRE WEATHER...DRIER AIRMASS EARLY THIS WEEK WILL PRODUCE AFTERNOON
RH VALUES IN THE MID-UPR 30S FOR A 1 TO 3 HOUR PERIOD IN THE
AFTERNOON ON TUE AND WED...ESPECIALLY FROM THE ORLANDO AREA NORTH TO
LAKE AND VOLUSIA COUNTIES. NO RED FLAG CONDITIONS ARE ANTICIPATED AT
THIS TIME AND LIGHTNING INDUCED STARTS WILL BE THE MAIN CONCERN THIS
AFTERNOON AND AGAIN ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  90  67  88 /  20  30  10  10
MCO  70  93  69  92 /  20  20  10  10
MLB  70  89  69  89 /  20  20  10  10
VRB  71  89  67  89 /  20  20  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...VOLKMER
LONG TERM....PENDERGRAST
Hazardous weather outlook, Jun 4, 11:04 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1104 AM EDT SUN JUN 4 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
042000-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
1104 AM EDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...

WEST TO SOUTHWEST FLOW AHEAD OF A FRONTAL BOUNDARY ACROSS THE
NORTHERN PENINSULA WILL ALLOW SCATTERED SHOWERS AND STORMS TO
DEVELOP ACROSS THE WESTERN SIDE OF THE FLORIDA PENINSULA ALONG
THE WEST COAST SEA BREEZE AND MOVE TOWARD EAST CENTRAL FLORIDA
THROUGH EARLY AFTERNOON.

BY MID AFTERNOON...THE EAST COAST SEA BREEZE WILL ALSO DEVELOP
ALONG THE EAST COAST AND PUSH SLOWLY INLAND WEST OF INTERSTATE
95 BY LATE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP NEAR THE BOUNDARY SOME OF WHICH MAY BECOME STRONG.
SOUTHWEST WINDS ALOFT WILL STEER ANY RESULTING STORMS BACK TO
THE COAST THROUGH EARLY EVENING.

THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING AND VERY HEAVY RAIN. COOLING MID LEVEL TEMPERATURES MAY
ALLOW FOR SOME SMALL HAIL WITH THE STRONGEST STORMS. GUSTY DOWNBURST
WINDS TO 40 TO 45 MPH MAY ALSO OCCUR. IF THUNDER IS HEARD...HEAD
INDOORS.

...MARINE THUNDERSTORM GUST IMPACT...
BOATERS MUST REMAIN ALERT FOR STORMS MOVING OFFSHORE THIS
AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS GREATER THAN 35 KNOTS AS WELL AS FREQUENT LIGHTNING
STRIKES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ISOLATED TO SCATTERED LIGHTNING STORMS WILL CONTINUE INTO
MONDAY...BRINGING WITH THEM THE THREAT OF DEADLY CLOUD TO GROUND
LIGHTNING. STORM ACTIVITY IS EXPECTED TO DIMINISH AFTER MONDAY...
BUT RESIDENTS MUST REMEMBER THAT EVEN ISOLATED LIGHTNING STORMS
POSE A THREAT TO PERSONAL SAFETY. ALL LIGHTNING STORMS ARE
POTENTIAL KILLERS.

DRY WARM WEATHER IS EXPECTED ACROSS MOST OF THE PENINSULA AFTER
MONDAY. THE DRY CONDITIONS MAY POSE A WILDFIRE HAZARD THROUGH MID
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

MRV

In the hours before

Special weather statement, Jun 4, 2:48 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
248 PM EDT SUN JUN 4 2006

FLZ059-041915-
ST. LUCIE-
248 PM EDT SUN JUN 4 2006

...STRONG STORM ACROSS EASTERN SAINT LUCIE COUNTY...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 40 MPH AND PEA SIZE
HAIL 7 MILES SOUTH OF FORT PIERCE. THE STORM WAS DRIFTING TOWARD THE
COAST.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG GUSTY
WINDS AND PEA SIZE HAIL INCLUDE WHITE CITY AND THE ADJACENT BARRIER
ISLANDS.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 2:57 PM EDTSpecial Marine WarningMLB63 min
Jun 4, 3:37 PM EDTSpecial Marine WarningMLB53 min
Jun 4, 3:37 PM EDTSevere Thunderstorm WarningMLBIndian River23 min
Jun 4, 4:05 PM EDTSpecial Marine WarningMLB55 min
Jun 4, 4:10 PM EDTSevere Thunderstorm WarningMLBBrevard50 min
Jun 4, 7:00 PM EDTSpecial Marine WarningMLB60 min
Jun 4, 7:25 PM EDTSevere Thunderstorm WarningMLBSaint Lucie50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.